Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 145, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 28, 2016, 4:44 PM MDT for Cherry County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2016, 4:44 PM MDT (22:44 UTC)
- Expired
- Jun 28, 2016, 5:30 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 124 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 1:37 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 10.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1761 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
878 WUUS53 KLBF 282244 SVRLBF NEC031-282330- /O.NEW.KLBF.SV.W.0145.160628T2244Z-160628T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 444 PM MDT TUE JUN 28 2016 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 530 PM MDT * AT 444 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES SOUTHWEST OF MERRIMAN...OR 20 MILES SOUTHEAST OF GORDON...MOVING SOUTHEAST AT 10 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD...HIGHWAY 61 CROSSING THE SNAKE RIVER AND INDIAN HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4266 10196 4278 10186 4262 10142 4235 10177 TIME...MOT...LOC 2244Z 323DEG 8KT 4268 10184 HAIL...1.25IN WIND...<50MPH $$ TAYLOR
2 follow-up statements
436
WWUS53 KLBF 282324
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
524 PM MDT TUE JUN 28 2016
NEC031-282330-
/O.CON.KLBF.SV.W.0145.000000T0000Z-160628T2330Z/
CHERRY NE-
524 PM MDT TUE JUN 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR WEST CENTRAL CHERRY COUNTY...
AT 524 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST
OF MEDICINE LAKE...OR 30 MILES EAST OF GORDON...MOVING SOUTHEAST AT
20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD...
HIGHWAY 61 CROSSING THE SNAKE RIVER AND INDIAN HILL.
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 187 AND 210.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4266 10196 4278 10186 4262 10142 4235 10177
TIME...MOT...LOC 2324Z 298DEG 16KT 4264 10164
HAIL...1.00IN
WIND...60MPH
$$
TAYLOR044
WWUS53 KLBF 282331
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
531 PM MDT TUE JUN 28 2016
NEC031-282340-
/O.EXP.KLBF.SV.W.0145.000000T0000Z-160628T2330Z/
CHERRY NE-
531 PM MDT TUE JUN 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CHERRY COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
NORTH CENTRAL NEBRASKA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NORTH PLATTE.
LAT...LON 4266 10196 4278 10186 4262 10142 4235 10177
TIME...MOT...LOC 2329Z 323DEG 8KT 4264 10164
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:04 PM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 28, 2:04 PM MDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service North Platte NE 304 PM CDT TUE JUN 28 2016 .SYNOPSIS... Issued at 304 PM CDT Tue Jun 28 2016 H5 analysis from this morning has broad northwesterly flow across the central CONUS. High pressure was located across southern Colorado and over southeastern Utah. Embedded on the periphery of this high a couple of shortwaves were noted. The first over northwestern Arizona and a second over southeastern New Mexico. North of the high, a nice shortwave was noted over the Idaho panhandle. Across the eastern CONUS, a trough of low pressure extended from eastern Ontario south into the upper Ohio Valley. Little or no height falls were noted across the CONUS this morning with the exception of the upper midwest where 50 to 90 meter falls were noted over the eastern Great Lakes. At the surface, high pressure was located over Minnesota and the eastern Dakotas. Southwest of the high, southeast and southerly winds were noted across western and north central Nebraska. An area of multi-cell thunderstorms had bisected the forecast area today, and as of 3 PM CDT, was exiting Custer county. Skies were clear to partly cloudy and 3 PM CDT readings were in the 80s. && .SHORT TERM...(This evening through Wednesday) Issued at 304 PM CDT Tue Jun 28 2016 Surface based thunderstorms will develop across the northern Nebraska panhandle and southwest South Dakota late this afternoon. Initially supercells with large hail and damaging winds are expected, with right storm motion to the SSE. Later this evening an MCS should evolve with a bowing segment and damaging winds possible across southwest Nebraska by mid evening. Farther east across north central and central Nebraska, thunderstorm development will be possible as well, but the most widespread activity will be across western Nebraska closer to the shortwave aloft. Expecting that an outflow boundary will be pushed well south of the area Wednesday by tonight's MCS. This could limit the thunderstorm potential some Wednesday afternoon. The most likely scenario will be for development in the upslope favored areas of the Nebraska panhandle, western South Dakota and eastern Wyoming during the late afternoon. Shear supports some of these being severe. Other storms aided by a shortwave aloft may form across southern South Dakota by late afternoon as well, these could track into northern nebraska by Wednesday evening. .LONG TERM...(Wednesday night through Tuesday) Issued at 304 PM CDT Tue Jun 28 2016 Mid term: Wednesday night through Friday: In the mid range, thunderstorm chances are the main forecast concerns. For Wednesday night, the shortwave currently over northwestern Arizona, will rotate around the western periphery of the upper level high and will cross northern Colorado on Wednesday. At the same time, a second disturbance will track southeast from Montana and will approach the western CWA Weds afternoon. The surface focus for thunderstorm initiation will be somewhat in doubt though and will be dependent on the strength and location of thunderstorms tonight and where the boundaries lie down on Wednesday. There is some disagreement with the GFS and NAM solutions this am on where the surface focus will lie. The NAM has this boundary well south of the forecast area Weds, which would favor location west and south of the forecast area for the bulk of convection Weds night. In fact, the NAM this morning lifts the Montana shortwave into northeastern Nebraska Weds night and focuses the bulk of convection there while leaving the west dry. The GFS soln is not as aggressive pushing the boundary west and south and is preferred attm. That being said, have placed my highest pops in the west and north for Weds night. On Thursday a reinforcing shot of surface high pressure will build south into the Dakotas and eastern Nebraska. This will keep the surface boundary locked down across Kansas. Winds will be from the east on Thursday leading to highs in the upper 70s to near 80. With the surface boundary well south and west of the forecast area, precipitation chances will be most favored in the south and west with dry conds expected in the northeastern CWA. For Friday, the surface high will lift east into Minnesota, switching the winds to the southeast, which will allow the frontal boundary to lift north and east into the panhandle and northeastern Colorado. Thunderstorm chances will expand east into the remainder of the CWA for Friday/Friday Night as the frontal boundary lifts onto the high plains of western Nebraska. Long term: Saturday through Tuesday: A low amplitude pattern will continue across the central CONUS through the weekend into next week. This will facilitate an active weather pattern with periods of showers and thunderstorms continuing. With the downstream pattern becoming more zonal next week, warmer air will push into the region from the swrn CONUS. This will allow highs to reach back into the upper 80s lower 90s after highs in the lower to mid 80s this weekend. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 242 PM CDT Tue Jun 28 2016 Thunderstorms are expected to track southeast across western and southwest Nebraska this evening. Erratic gusty winds and IFR can be expected within thunderstorms, otherwise VFR should prevail. && .HYDROLOGY... Issued at 304 PM CDT Tue Jun 28 2016 Minor flooding is occurring along the North Platte river at Lewellen and a flood warning was issued earlier today. Minor flooding is forecast to continue for the next 48 hours at Lewellen. River levels along the North Platte river at North Platte will remain elevated through the weekend. However, at this time, no flooding is expected along the North Platte river at North Platte. && .LBF Watches/Warnings/Advisories... None. && SYNOPSIS...Buttler SHORT TERM...Taylor LONG TERM...Buttler AVIATION...Taylor HYDROLOGY...Buttler
Hazardous weather outlook, Jun 28, 11:58 AM MDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1258 PM CDT TUE JUN 28 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-291800- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1258 PM CDT TUE JUN 28 2016 /1158 AM MDT TUE JUN 28 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS WEST OF A VALENTINE TO BROKEN BOW LINE LATE THIS AFTERNOON AND WILL PERSIST INTO THE EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ACTIVE WEATHER PATTERN WILL CONTINUE THIS WEEK ACROSS THE OUTLOOK AREA AS A FRONT STALLS ACROSS THE REGION. THE FRONT WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT EACH DAY. THERE IS A RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON ACROSS NORTHWEST NEBRASKA AND THE NEBRASKA PANHANDLE...ALONG AND NORTHWEST OF A LINE FROM MERRIMAN TO OSHKOSH. PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE OVER WESTERN NEBRASKA THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS WESTERN NEBRASKA AND SOUTHWEST NEBRASKA LATE THIS AFTERNOON AND EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Special weather statement, Jun 28, 4:25 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
425 PM MDT TUE JUN 28 2016
NEZ094-282315-
WESTERN CHERRY NE-
425 PM MDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY COUNTY UNTIL
515 PM MDT...
AT 425 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 23
MILES SOUTHEAST OF GORDON...MOVING EAST AT 10 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MORGAN LAKE.
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 188 AND 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
NORTH CENTRAL NEBRASKA.
LAT...LON 4249 10205 4264 10194 4254 10169 4241 10171
4235 10191
TIME...MOT...LOC 2225Z 269DEG 9KT 4253 10192
TAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:34 PM MDT | Special Weather Statement | LBF | Chase | 26 min |
| Jun 27, 6:36 PM MDT | Special Weather Statement | LBF | Chase | 24 min |
| Jun 27, 8:17 PM MDT | Special Weather Statement | LBF | Sheridan | 28 min |
| Jun 27, 8:44 PM MDT | Special Weather Statement | LBF | Sheridan | 31 min |
| Jun 27, 10:29 PM MDT | Special Weather Statement | LBF | Garden | 61 min |
| Jun 27, 11:28 PM MDT | Special Weather Statement | LBF | Deuel | 47 min |
| Jun 28, 7:03 AM MDT | Special Weather Statement | LBF | Cherry | 42 min |
| Jun 28, 7:42 AM MDT | River Flood Warning | LBF | Garden, Keith | 52 hr |
| Jun 28, 7:45 AM MDT | Special Weather Statement | LBF | Cherry | 45 min |
| Jun 28, 8:59 AM MDT | Special Weather Statement | LBF | Hooker | 46 min |
| Jun 28, 9:47 AM MDT | Special Weather Statement | LBF | Thomas | 43 min |
| Jun 28, 9:57 AM MDT | Special Weather Statement | LBF | Brown | 48 min |
| Jun 28, 4:25 PM MDT | Special Weather Statement | LBF | Sheridan | 50 min |
| Jun 28, 4:59 PM MDT | Special Weather Statement | LBF | Sheridan | 46 min |
| Jun 28, 5:13 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 47 min |
| Jun 28, 5:20 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 40 min |
| Jun 28, 5:51 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 24 min |
| Jun 28, 5:57 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.